View Full Version : racing heart


oscurochu
12-01-16, 11:50 PM
So I've been on a few medications in the past six months.

I cannot stand the crash on adderall, and re-dosing just doesn't work for me, I still feel sort of "hung over," even after re-dosing.

I tried vyvanse, and I loved it. however, when I bought an apple watch, I noticed that it was causing tachycardia, 100 bpm resting heart rate, and 130 when i go for a walk.

Now I'm on straterra. The side effects are somewhat uncomfortable, yet manageable. I really enjoy the focus I get from it, and its only been two weeks since I started taking it. My resting heart rate is now 80-90 bpm, and 110 when i go for a walk.

earlier this year, before I started going back to school, and after dropping out a few years ago, my resting heart rate was about 60 bpm.


I feel like I cannot function academically without medication. The motivation isnt there for the boring stuff. The concentration is lacking, and I always feel this brain fog. I can read something and have no idea what I just read, and be unable to make any sense of it. I take medication, and it's like magic, I can suddenly think clearly. Some medications work better than others, but nonetheless...

I've abused a lot of drugs in the past, but I wouldn't consider myself an addict or anything. I've fooled around with a variety of different research chemicals, tripped on acid, shrooms, and analogues, smoked meth, snorted cocaine, smoke weed, huffed nitrous from canisters and from balloons, and have even tried air duster. I don't seek out illegal drugs anymore, and I have no interest in being high. I haven't abused drugs for about 3 years now. I don't take more medication than what is prescribed to me, or more frequently than what is recommended. I just wanna be able to do my homework, and learn the material. I feel like all of the drug abuse, namely the nitrous and air duster, has exasperated my adhd. My doctor knows that I have abused drugs in the past, but he doesnt know to what extent.

What I am getting at is that I don't feel like the same person anymore. When I first stopped abusing drugs, I was sort of delusional and disassociated from myself. I knew I was delusional, and just kept all my crazy thoughts to myself, because I didn't want to be institutionalized. I had no drive to do anything, no interest in anything, and very socially awkward, even with my own family. Thankfully I had a few close friends that I could trust and confide in until I could pull myself together. It's been long three years in which I became a hair stylist to help overcome my social awkwardness immensely, and to give me something to work toward. It has also helped me see the world for what it actually is, beyond my own delusional thoughts. Now I am left with social anxiety, which is more or less now just me being shy.... and this feeling of having done some serious damage to my brain that has hindered my ability to learn without depending on drugs.


Um... so about this racing heart. I've talked to my doctor, and he is wary of putting me on any stimulants again, because of tachycardia. He suggested that I just try to come off the adhd meds completely, and just deal with my adhd. He says that plenty of people who have adhd don't take meds and can still be successful. I do believe he is right, but I cannot fathom getting through college without medication. I want to find a medication that works for me, and doesnt leave me feeling brain dead, or have my heart beating so much higher than my normal resting heart rate.

My resting heart rate before I began taking medication again this summer was 60, then it was 100 on vyvanse, now its 80-90 on straterra. idk what my heart rate was on adderall, because i didnt invest a whole lot of time monitoring my heart at the time.

I just seen my doctor this week. he told me to keep taking straterra 40mg, and keep a log of my heart rate between now, and my next appointment to decide what will happen next. So I have been doing that, and the lowest my heart rate has been was 80, and that is when i first wake up in the morning. I don't know what his next suggestion will be, but if he suggests I come off my meds again, i dont know what I am going to do or say. After getting diagnosed with adhd for the first time when I was 20, the reason why school was so difficult to me really made sense... I really don't feel like I can do this without medication, I felt lucky to be able to get through high school. I only have a week left of this semester, Ill be okay to finish this semester... but I still have at least 3 years of school left before I get my masters.

I didnt take my medication today. I don't sleep the same, I am more tired than usual, I always feel dehydrated, my urine in green all the time, no matter how much I drink... and to top it off, my heart rate makes me feel uncomfortable.

sarahsweets
12-02-16, 05:36 AM
I feel like I cannot function academically without medication. The motivation isnt there for the boring stuff. The concentration is lacking, and I always feel this brain fog. I can read something and have no idea what I just read, and be unable to make any sense of it. I take medication, and it's like magic, I can suddenly think clearly. Some medications work better than others, but nonetheless...

Medication when properly dosed is an amazing thing. Do you think the Strattera is enough?

I've abused a lot of drugs in the past, but I wouldn't consider myself an addict or anything. I've fooled around with a variety of different research chemicals, tripped on acid, shrooms, and analogues, smoked meth, snorted cocaine, smoke weed, huffed nitrous from canisters and from balloons, and have even tried air duster. I don't seek out illegal drugs anymore, and I have no interest in being high. I haven't abused drugs for about 3 years now. I don't take more medication than what is prescribed to me, or more frequently than what is recommended. I just wanna be able to do my homework, and learn the material. I feel like all of the drug abuse, namely the nitrous and air duster, has exasperated my adhd. My doctor knows that I have abused drugs in the past, but he doesnt know to what extent.

I dont know if you did any damage although with the huffing and duster- that part is possible.



Um... so about this racing heart. I've talked to my doctor, and he is wary of putting me on any stimulants again, because of tachycardia. He suggested that I just try to come off the adhd meds completely, and just deal with my adhd. He says that plenty of people who have adhd don't take meds and can still be successful. I do believe he is right, but I cannot fathom getting through college without medication. I want to find a medication that works for me, and doesnt leave me feeling brain dead, or have my heart beating so much higher than my normal resting heart rate.

Personally I would give up on using a watch to reliably measure an actual heart rate. I would make an appt with a cardiologist so they can put you on one of those take home monitors ( I think they are called halter?) so you get a true reading. Technology is wonderful but it cant replace medical help.



I just seen my doctor this week. he told me to keep taking straterra 40mg, and keep a log of my heart rate between now, and my next appointment to decide what will happen next. So I have been doing that, and the lowest my heart rate has been was 80, and that is when i first wake up in the morning. I don't know what his next suggestion will be, but if he suggests I come off my meds again, i dont know what I am going to do or say. After getting diagnosed with adhd for the first time when I was 20, the reason why school was so difficult to me really made sense... I really don't feel like I can do this without medication, I felt lucky to be able to get through high school. I only have a week left of this semester, Ill be okay to finish this semester... but I still have at least 3 years of school left before I get my masters.

Adderall contains levoamphetamine which can cause excess PNS stimulation and higher heart rates. Sometimes the mechanism of action in vyvanse can also cause high heart rates. Have you ever tried ritalin or dexedrine?

I didnt take my medication today. I don't sleep the same, I am more tired than usual, I always feel dehydrated, my urine in green all the time, no matter how much I drink... and to top it off, my heart rate makes me feel uncomfortable.
Green urine? I would also see a different doctor about that.